Utah, 2018

Wildfire in Utah, June 27 to 28, 2018

June 27 to 28, 2018 · NWS SLC · 1 event in 1 county or zone

The Fruitland Shed Fire began on June 27 in the city of Fruitland and was contained on June 28.

The toll

Deaths
0
Injuries
2
Property damage
$750,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

The Fruitland Shed Fire began on June 27 in the city of Fruitland and was contained on June 28.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 27, 8:57 AM MST, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 27, 8:57 AM MST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
957 AM MDT Wed Jun 27 2018

.SYNOPSIS...High pressure aloft across the southern Rockies will
shift east of the area tonight through Thursday. A dry cold front
will bring somewhat cooler temperatures to the area for Friday
through the upcoming weekend.

&&

.DISCUSSION...High pressure aloft centered across the southern
Rockies will gradually shift to the east tonight through Thursday.
The increase in southwest flow aloft across the Great Basin behind
the exiting high pressure will be the result of the approaching
Pacific trough scheduled to reach the northern Rockies/northern
Great Basin Thursday night.

The surface cold front associated with the mid-level trough looks
to remain dry as it presses south across Utah Thursday night and
Friday. Substantially cooler temps will follow the front, with
highs Friday/Saturday running 5 to 15 degrees cooler versus
Thursday. Post-frontal precip should remain well to north closer
to best moisture and dynamic support for lift with the passing
mid-level trough on Friday.

No updates planned for the current forecast package at this time.

&&

.AVIATION...A dry and stable southwest flow aloft across northern
Utah will maintain VFR conditions under clear skies through the
current TAF period. Northwest winds will develop at the terminal
around 19Z, then shift back to a south-southeast drainage between
03Z and 04Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from 2 PM this afternoon to midnight MDT
     Thursday night for UTZ481>484-488-489-492>498.

WY...None.
&&

CONGER

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 27, 4:45 AM MST, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
545 AM MDT Wed Jun 27 2018

UTZ001>016-019>021-517-518-WYZ021-281300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
545 AM MDT Wed Jun 27 2018

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Southwest winds will increase over much of central and southern
Utah this afternoon and evening. These winds will combine with low
humidities to create critical fire weather conditions in areas
with cured fuels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Southwest winds will continue Thursday ahead of an approaching
dry cold front. These winds will combine with low humidities in
place to create dangerous fire weather conditions across southern
and eastern Utah where fuels have cured.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Western Uinta Basin

When
June 27, 2:00 PM MST to June 28, 2:00 PM MST
Where
Western Uinta Basin forecast zone
Injuries
2 direct, 0 indirect
Property damage
$750,000
Reported by
Broadcast Media

The Fruitland Shed Fire was a human-caused wildfire that began on June 27 in the city of Fruitland and was contained on June 28. The fire burned 20 acres and destroyed seven structures, including two permanent residences. Two people were treated for smoke inhalation in association with the fire, including a firefighter.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2018Every state in 2018This day in weather historyWarnings in Utah, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764126.